Alert archive / North Carolina / Special Weather Statements in 2016
Special Weather Statement, NWS Raleigh, NC
NWS Raleigh, NC issued this special weather statement at Aug 8, 2016, 12:10 AM EDT for 4 counties in North Carolina. It was in force for 80 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2016, 12:10 AM EDT (04:10 UTC)
- Expired
- Aug 8, 2016, 1:30 AM EDT
- In force
- 80 min
- Issued by
- NWS Raleigh, NC
Counties Davidson County, NC, Forsyth County, NC, Guilford County, NC, Randolph County, NC
The radar
The Roanoke radar (KFCX), 125 km from the middle of the area, began a volume at 04:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 4.2 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 1139 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
808
WWUS82 KRAH 080410
SPSRAH
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1210 AM EDT MON AUG 8 2016
NCZ021-022-038-039-080530-
GUILFORD NC-RANDOLPH NC-DAVIDSON NC-FORSYTH NC-
1210 AM EDT MON AUG 8 2016
...AN AREA OF SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAIN WILL
MOVE NORTH ACROSS PORTIONS OF GUILFORD...RANDOLPH... DAVIDSON AND
SOUTHERN FORSYTH COUNTIES UNTIL 130 AM EDT...
AT 1201 AM EDT...DOPPLER RADAR WAS TRACKING AN AREA OF SHOWERS AND
THUNDERSTORMS WITH LOCALLY HEAVY RAIN ACROSS DAVIDSON AND RANDOLPH
COUNTIES...MOVING NORTH AT 10 MPH. THE STORMS WILL MOVE INTO
SOUTHERN FORSYTH AND SOUTHERN GUILFORD COUNTIES DURING THE NEXT 90
MINUTES. RAINFALL RATES WITH SOME OF THE STORMS WILL EXCEED AN INCH
PER HOUR AND WILL PRODUCE QUICK RISES ON AREA STREAMS AND CREEKS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING. DO NOT DRIVE YOUR VEHICLE
THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3611 8051 3612 8046 3615 8044 3614 7954
3551 7956 3551 8018 3558 8021 3568 8033
3572 8033 3574 8045 3583 8047 3584 8039
3588 8042 3589 8037 3596 8038 3599 8042
3601 8042 3606 8046 3604 8049 3606 8051
TIME...MOT...LOC 0401Z 179DEG 9KT 3572 7990
$$
BLAESWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Aug 7, 8:45 PM EDT, 3 hours 25 minutes earlier.
Area forecast discussion, Aug 7, 8:45 PM EDT, 3 hours 25 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 845 PM EDT SUN AUG 7 2016 .SYNOPSIS... A warm front will move northward into central NC tonight and Monday. The front will stall Monday night and Tuesday before giving way to high pressure mid week. && .NEAR TERM /TONIGHT/... As of 840 pm Sunday... Convection has weakened and/or dissipated along the weak stalled boundary over the southern Piedmont and Sandhills at mid evening. However... convection continued over upstate SC into western NC. Renewed convection is expected overnight as a WAA pattern develops a top the stalled low level boundary. Dew points in the 70s will return to the western and northern Piedmont where some brief drying occurred Sunday afternoon. This return of moisture will be into the frontal zone and aided by difluent flow aloft, creating lift of the very moist air mass. Scattered to possibly numerous showers and thunderstorms are expected to redevelop overnight over the southern zones, then spread northward. Locally heavy rain will be the main weather hazard with some flooding of urban and poor draining areas expected. Flash flood guidance is a low as 2-3 inches in 3/6 hours and that is without urban consideration. Therefore, if convection picks on our cities/urban areas, flash flooding would be a concern. Confidence is less than 50/50 in any location, so we will not issue a Watch at this time. Skies will become mostly cloudy with lows in the 70s. && .SHORT TERM /MONDAY AND MONDAY NIGHT/... As of 320 pm Sunday... Significant uncertainty persists with regard to where the focus for heavy rainfall will be tomorrow. Guidance indicates that a weak low pressure system over northern FL is expected to slightly strengthen as it wobbles northward into the Deep South, strengthening height/ wind fields along the Southeast Coast, reinforcing southerly flow /rich atlantic moisture advection/ into the Carolinas. The location of the stalled frontal zone will highly depend upon the evolution of low-level height/wind fields along the Southeast coast, which will be a function of a variety of factors including the weak low pressure system progressing northward into the Deep South, latent heat release associated with deep convection that develops invof the frontal zone this aft/eve into tonight, and perhaps convective outflow, as well. At this time, expect the frontal zone to make at least slight northward progress back toward the Highway 64 corridor, and will indicate precipitation chances similar to today. Confidence in rainfall amounts/location remain too uncertain for a flash flood watch to be issued. Expect highs similar to today and lows similar to tonight. -Vincent && .LONG TERM /TUESDAY THROUGH SUNDAY/... As of 310 PM Sunday... The upper level pattern will be characterized by Bermuda high pressure building into the region from the east, with a pair of lows to the south. One low will sit over the Gulf coast early in the week before slowly moving north along the mountains, producing plentiful rainfall in that region, while the other will sit off the GA/SC coast for the first part of the period before slowly migrating northward late in the week. Similarly at the surface, Central NC will be sandwiched between a high off the New England coast and a low over the Lower Mississippi River Valley. The result will be a feed of warm moist air from the southeast then south through the week. Expect PWATs of 2" or more through the week and into the weekend. Highs will be in the mid to upper 80s Tuesday and Wednesday, increasing slightly for late in the week, upper 80s to low 90s. Lows will remain uncomfortably in the low to mid 70s through the weekend. Expect the usual summertime diurnal convection, with highest chances in the aft/eve hours and minimum overnight/ early morning. Best chances will be across the west and south where they are in closer proximity to the Gulf low. -KCP && .AVIATION /00Z MONDAY THROUGH FRIDAY/... As of 835 pm Sunday... Convection along the stalled frontal zone draped across Central NC has weakened in both intensity and coverage owing to loss of daytime heating. However, isolated to widely scattered showers will remain possible anywhere overnight given the stalled front and moisten laden airmass (PWATS 2 to 2.25")stretched across the region. For the same reasons, IFR/LIFR ceilings are expected to develop in the 09- 15Z time frame, with slow/gradual improvement from southeast to northwest through the afternoon. It's possible that ceilings at KINT and KGSO terminals could remain MVFR throughout the entire TAF period and persisting through Tuesday morning. Afternoon heating will support scattered to numerous showers and storms across the area Monday afternoon and evening. Looking Ahead: Widespread stratus is possible again Tuesday morning. Convection on Tuesday should be more scattered in nature, with the better convective rain chances shifting to western portions of the state by mid week. && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Badgett NEAR TERM...Badgett SHORT TERM...Vincent LONG TERM...KCP AVIATION...CBL
Hazardous weather outlook, Aug 7, 9:43 PM EDT, 2 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 943 PM EDT SUN AUG 7 2016 NCZ007>011-021>028-038>043-073>078-083>086-088-089-090145- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 943 PM EDT SUN AUG 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TONIGHT. SMALL STREAM AND URBAN FLOODING WILL BE POSSIBLE IN ASSOCIATION WITH SLOW MOVING SHOWERS AND THUNDERSTORMS TONIGHT AND MONDAY. 1 TO 2 INCHES OF RAIN CAN BE EXPECTED IN AN HOUR WITH THE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. URBAN AND SMALL STREAM FLOODING WILL BE POSSIBLE IN ASSOCIATION WITH SLOW MOVING SHOWERS AND THUNDERSTORMS THROUGH MONDAY EVENING.
In the hours before
Local storm report, Aug 7, 6:58 PM EDT, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
658 PM EDT SUN AUG 7 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM FLASH FLOOD 3 SSE VANDER 35.00N 78.78W
08/07/2016 CUMBERLAND NC 911 CALL CENTER
FLOODING REPORTED ALONG JOHN B CARTER ROAD.
&&
NWS RALEIGH NC
IRIS SYSTEMSpecial weather statement, Aug 8, 12:10 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1210 AM EDT MON AUG 8 2016
NCZ021-022-038-039-080530-
GUILFORD NC-RANDOLPH NC-DAVIDSON NC-FORSYTH NC-
1210 AM EDT MON AUG 8 2016
...AN AREA OF SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAIN WILL
MOVE NORTH ACROSS PORTIONS OF GUILFORD...RANDOLPH... DAVIDSON AND
SOUTHERN FORSYTH COUNTIES UNTIL 130 AM EDT...
AT 1201 AM EDT...DOPPLER RADAR WAS TRACKING AN AREA OF SHOWERS AND
THUNDERSTORMS WITH LOCALLY HEAVY RAIN ACROSS DAVIDSON AND RANDOLPH
COUNTIES...MOVING NORTH AT 10 MPH. THE STORMS WILL MOVE INTO
SOUTHERN FORSYTH AND SOUTHERN GUILFORD COUNTIES DURING THE NEXT 90
MINUTES. RAINFALL RATES WITH SOME OF THE STORMS WILL EXCEED AN INCH
PER HOUR AND WILL PRODUCE QUICK RISES ON AREA STREAMS AND CREEKS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING. DO NOT DRIVE YOUR VEHICLE
THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3611 8051 3612 8046 3615 8044 3614 7954
3551 7956 3551 8018 3558 8021 3568 8033
3572 8033 3574 8045 3583 8047 3584 8039
3588 8042 3589 8037 3596 8038 3599 8042
3601 8042 3606 8046 3604 8049 3606 8051
TIME...MOT...LOC 0401Z 179DEG 9KT 3572 7990
BLAESThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 1:43 AM EDT | Special Weather Statement | RAH | Alamance, Davidson, Forsyth, Guilford, Randolph | 92 min |
| Aug 8, 3:28 AM EDT | Special Weather Statement | RAH | Halifax | 92 min |
| Aug 8, 6:26 AM EDT | Special Weather Statement | RAH | Granville, Vance, Warren | 64 min |
| Aug 8, 3:05 PM EDT | Special Weather Statement | RAH | Orange | 55 min |
| Aug 8, 3:46 PM EDT | Areal Flood Advisory | RAH | Chatham, Durham, Orange | 59 min |
| Aug 8, 4:26 PM EDT | Special Weather Statement | RAH | Wake | 49 min |
| Aug 8, 4:40 PM EDT | Areal Flood Advisory | RAH | Durham, Wake | 65 min |
| Aug 8, 4:55 PM EDT | Severe Thunderstorm Warning | RAH | Wake | 37 min |
| Aug 8, 5:21 PM EDT | Flash Flood Warning | RAH | Johnston, Wake | 114 min |
| Aug 8, 5:35 PM EDT | Special Weather Statement | RAH | Wilson | 55 min |
| Aug 8, 5:53 PM EDT | Areal Flood Advisory | RAH | Johnston, Wayne, Wilson | 112 min |
| Aug 8, 6:07 PM EDT | Special Weather Statement | RAH | Davidson, Randolph | 68 min |
| Aug 8, 6:43 PM EDT | Areal Flood Advisory | RAH | Davidson, Randolph | 2 hr |
| Aug 8, 6:44 PM EDT | Special Weather Statement | RAH | Nash | 61 min |
| Aug 8, 6:51 PM EDT | Special Weather Statement | RAH | Edgecombe | 54 min |
| Aug 8, 7:53 PM EDT | Flash Flood Warning | RAH | Guilford, Randolph | 3 hr |
Nearby
Special Weather Statements in North Carolina, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.